Not only can guilt affect your ability to perform sexually, but so can low self-esteem. The correlation between erectile dysfunction and low self-esteem seems obvious from one direction – an inability to perform in the bedroom can cause you to feel bad about yourself. But how does low self-esteem cause ED? Self-esteem is defined as, “confidence in one’s own worth or abilities.”

Research has even found possible links to frequent ejaculation and a lower risk of prostate cancer. In one study of 32,000 men published in 2016 in the journal European Urology, for example, men who ejaculated at least 21 times per month while in their 20s were less likely to be diagnosed with prostate cancer than those who ejaculated four to seven times per month. And men who ejaculated more often in their 40s were 22 percent less likely to get a prostate cancer diagnosis.
• Medications: About 25 percent of ED cases are caused by drugs. Many medications, including common medicines prescribed for diabetes and its complications, can cause ED. The most common offenders are blood pressure drugs, antihistamines, antidepressants, tranquilizers, appetite suppressants, and cimetidine (an ulcer drug). In addition, over-the-counter medications, including certain eye drops and nose drops, have been associated with ED. That does not mean you should stop taking these medications! Rather, you should discuss them with your doctor to determine whether a different dosage, an alternate medicine, or additional treatments will resolve the ED.
×